Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 10:46:12 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640673
  • Total Topics: 48665
  • Online Today: 185
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Treating a fungal infection with high liver enzymes?  (Read 1448 times)

0 Members and 1 Guest are viewing this topic.

Offline survivor703

  • Member
  • Posts: 106
Treating a fungal infection with high liver enzymes?
« on: October 27, 2012, 09:03:04 AM »
Hello all....

I'm back again with another problem. They just won't stop coming. so as I mentioned in my previous post, "disease progession?" I had some spots down there, so it turns out those spots are likely tinea cruris from my atheletes foot... so the doctor prescribed a cream, ciclopirox for the toes, and he prescribed a pill, ketoconazole 200 mg 2x's daily, for the genital area.

He told me that he wanted to check my liver enzymes before I started taking the antifungal pill... these are the results for the liver enzymes. NOTE: I don't take any drugs now except for multivitamins and fish oil.

Test                  My Result         Standard Range
TOTAL PROTEIN   9.1                 6.3-8.3
ALT                   57                   0-50
AST                   58                 9-53

**bilirubin and albumin were within "normal" range.

So after getting the results, the doctor emails me and says, your levels are elevated, so maybe you shouldn't take the drug. perhaps this is due to your hepatitis? He thought I had hep B because I had the antibody present. But when I went to my ID doctor, and I told him what my general doctor said, he laughed... he told me you HAD Hep B in the past and are now immune to it. But you don't currently have Hep B.

Anyway, so now I'm thinking about taking these pills anyway to clear up this infection. It's only for a week.

what do you guys think ?


Oh yeah, my lymphocytes are at 60% (5.27) consistently.... IDK what that's about.


yeah, I'm worried. 
« Last Edit: October 27, 2012, 09:21:37 AM by survivor703 »
02/14/2012 Diagnosed (Happy valentines day)
02/15/2012 CD4 502 21%, VL 69,134
04/10/2012 CD4 607 22%, VL 60,893
10/08/2012 CD4 615 15%, VL 155,981
03/01/2014 CD4 340 17%  VL 65,689
05/05/2014 1:18PM EST Started Truvada + Tivicay
06/03/2014 CD4 620 20% VL 30 (almost UD!)
09/08/2014 CD4 822 22% VL 55
Next Labs 12/2014

Offline MilburnCreek

  • Member
  • Posts: 67
Re: Treating a fungal infection with high liver enzymes?
« Reply #1 on: October 27, 2012, 09:43:00 AM »
I can tell you that my liver enzymes have been elevated my entire life...it's like the broken record I hear from docs....its never gotten worse (including after starting HAART), it just remains elevated.  That's me.  I've also heard a LOT of guys say the same (especially those who have active workout routines...hermatocrit is normally off the scale)  In my particular case, I wouldn't worry at all....

So, I guess one question you might want to answer is, have your liver enzymes always been high? Or is the current elevation a sudden or serious elevation over your normal levels?  I know anti-fungal pills are *not* guaranteed cures (they don't do crap for my athletes foot or jock itch), but they *can* be harsh on your liver.

Just some food for thought...

Offline survivor703

  • Member
  • Posts: 106
Re: Treating a fungal infection with high liver enzymes?
« Reply #2 on: October 27, 2012, 10:01:23 AM »
Quote
So, I guess one question you might want to answer is, have your liver enzymes always been high? Or is the current elevation a sudden or serious elevation over your normal levels?

Thanks for your information, this does help a lot. As for my previous results back in February when I first got diagnosed, they were about half what they are now... like around 25/30.
02/14/2012 Diagnosed (Happy valentines day)
02/15/2012 CD4 502 21%, VL 69,134
04/10/2012 CD4 607 22%, VL 60,893
10/08/2012 CD4 615 15%, VL 155,981
03/01/2014 CD4 340 17%  VL 65,689
05/05/2014 1:18PM EST Started Truvada + Tivicay
06/03/2014 CD4 620 20% VL 30 (almost UD!)
09/08/2014 CD4 822 22% VL 55
Next Labs 12/2014

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Treating a fungal infection with high liver enzymes?
« Reply #3 on: October 27, 2012, 10:40:47 AM »
Your levels are only slightly elevated. I can't see taking antifungals for only a week creating any serious problems. You might, however, want to abstain from drinking alcohol during that week.

Make sure you give the treatment the best chance of working by keeping the affected areas clean and, importantly, dry. Always wash and thoroughly dry the area before applying cream, and always wash your hands after touching the affected areas so you're not spreading it around your body.

It may help to use a hairdryer on a cool setting to make sure the areas are completely dry before applying cream and getting dressed. Also, change any clothing that comes in direct contact with the rash every time you wash and re-apply the cream.

You might want to get some over-the-counter clotrimazole cream (marketed as Canesten) for your jock itch (the common name for fungal infections in the groin area). Alternatively, you could get tea-tree cream (don't use the oil itself) - it's usually marketed as a first-aid type cream and it has really good antibacterial and antifungal properties. You can also buy OTC antifungal powders for jock itch that will help keep the area dry in-between washes and cream applications.

I had persistent athlete's foot for years before I started hiv meds. I was able to keep the fungus down to a dull roar with creams (alternating between clotrimazole, miconazole and tea-tree), but it's only since I've been on hiv meds that it's cleared up completely. You may find you have a similar experience.
« Last Edit: October 27, 2012, 10:43:25 AM by Ann »
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline survivor703

  • Member
  • Posts: 106
Re: Treating a fungal infection with high liver enzymes?
« Reply #4 on: October 28, 2012, 10:27:57 AM »
thanks Ann for the good advice..... I'm going to try that cleaning and drying approach, then apply the cream. I think I'm going to give the pills a shot anyway. I rarely drink alcohol. Crossing my fingers!

Thanks again for the info
02/14/2012 Diagnosed (Happy valentines day)
02/15/2012 CD4 502 21%, VL 69,134
04/10/2012 CD4 607 22%, VL 60,893
10/08/2012 CD4 615 15%, VL 155,981
03/01/2014 CD4 340 17%  VL 65,689
05/05/2014 1:18PM EST Started Truvada + Tivicay
06/03/2014 CD4 620 20% VL 30 (almost UD!)
09/08/2014 CD4 822 22% VL 55
Next Labs 12/2014

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.